This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters To the Editor

Olanzapine-Induced Hyperprolactinemia and Galactorrhea Reversed With Addition of Bromocriptine: A Case Report

David E. Miller, MD, and C. Simon Sebastian, MD

Published: February 15, 2005

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Olanzapine has been suggested as an antipsychotic without sustained hyperprolactinemic effects and has been reported to result in decreased prolactin levels in patients who have experienced hyperprolactinemia with other atypical antipsychotic medications.1-3 We report here on a patient who experienced good efficacy with a switch from clozapine to olanzapine, but developed sustained olanzapine-induced hyperprolactinemia and galactorrhea that resolved with the addition of bromocriptine.

Case report. Ms. A, a 28-year-old white woman with schizoaffective disorder (DSM-IV), came to our clinic in 1998 for outpatient treatment of her condition.’ ‹’ ‹’ ‹


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 66

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...